Tuesday, 23 February 2010

Twas the night before Neuro Appt ......

... and all through the house, not a creature was stirring .....

but this blog has been given a positive review from Billie Mac at CRITIQUE MY BLOG. I was pleased that the blog seems to have something to appeal to readers ........ and I hope that it will provide a little information and support for fellow meningioma victims.


Friday, 12 February 2010

It never rains ......

Another thing ..... having got off the Dex and the anti-depressants I found that tiredness and physical aches and pains were getting pretty bad. So off to the doctor's surgery last Friday and saw a very nice lady doctor (new to me). Having examined me and noted the tenderness over all my bones and joints (particularly my shoulders) she decided that I might be suffering from Polymyalgia Rheumatica (PMR).

Another problem has been swelling of the feet and ankles, for which I have been on diuretics for about 5 years now, ..... this problem was diagnosed as Idiopathic Oedema (which is doctor-speak for "we don't know what the hell is causing it"!!!). Apparently this can also sometimes be a symptom of PMR.

So great .... what would that mean? Well, the answer lies in STEROIDS ... Yikes! So am now on a large daily dose of Prednisone which should result in a miraculous recovery if the diagnosis is indeed PMR. The treatment plan I have been given is one week at 40mg a day (first week of which I have completed) then reduce the daily dose by 5mg per week until I am on a "low holding dose" that still controls the symptoms. Once that stage is reached steroid therapy may need to be continued for 2 years or more.

And of course I absolutely HATE the idea of being on any sort of steroid, let alone big doses, let alone for years ... but we'll see how it goes. If the symptoms don't improve dramatically by 10 days treatment then its probable that I do not have polymalgia.

So having now been on Prednisone for one week joints and bones are still stiff and painful to touch, although not quite so bad. And my swollen feet/ankles are back to their skinny selves (a combination of increased diuretic dose combined with the steroid, I think). Funnily enough my ankles went back to normal all the while I was on Dex, then swelled up hugely once I weaned off it ..... so what does that mean?

Oh ... and my next follow-up appointment with the Neurologist is on 26th of this month. Just a check to make sure I have no new neurological symptoms, which I haven't ... just the same old, same old. - headaches and nausea ..... you guessed it!!

But at least I look wonderfully well .... I know this because EVERYBODY tells me so! So in other words I am just a FRAUD!

And I can still play bowls!!!!!